Louisiana, 2006

Lightning Strike in Louisiana, August 9, 2006

August 9, 2006 · NWS LCH · 1 event in 1 county or zone

Lightning struck a house and destroyed 2/3 of it.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Lightning struck a house and destroyed 2/3 of it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 9, 1:44 PM CST, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 9, 1:44 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
244 PM CDT WED AUG 9 2006

.DISCUSSION...
MID TO UPPER LEVEL INVERTED TROUGH / LOW CONTINUES TO PUSH WEST
ACROSS THE EASTERN GULF OF MEXICO. IT IS ACCENTUATING
PRECIPITATION PRODUCTION TO OUR EAST WHERE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER SOUTHEAST LOUISIANA
AND THE ADJACENT COASTAL WATERS.

THE MID TO UPPER LEVEL TROUGH IS PROGGED TO MOVE INTO THE GULF
SOUTH OF SOUTHEAST LOUISIANA AT SUNRISE THURSDAY. IT SHOULD PUSH
WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
SOUTHEAST HALF OF THE FORECAST AREA THIS EVENING BEFORE A LACK OF
DAYTIME HEATING CAUSES CHANCES OF RAIN TO DIMINISH.

THE LOW / TROUGH IS PROGGED TO MOVE INTO THE WESTERN GULF OF
MEXICO THURSDAY. IT WILL AID IN PRODUCING DAYTIME SCATTERED
SHOWERS AND THUNDERSTORMS ON THAT DAY BUT AS IT MOVES INTO THE
WESTERN GULF THURSDAY NIGHT....HIGH PRESSURE IN ITS WAKE WILL LIMIT
PRECIPITATION PRODUCTION FRIDAY.

UNDER THE INFLUENCE OF HIGH PRESSURE AT THE SURFACE AND ALOFT...ONLY
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED FRIDAY AND SATURDAY.

DURING THE EXTENDED PERIOD SUNDAY THROUGH WEDNESDAY...HIGH
PRESSURE WILL CONTINUE AND WIDELY SCATTERED TO SCATTERED MAINLY
DAYTIME SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.

&&

.AVIATION...
MAINLY VFR.

&&

.MARINE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD WEST TO EAST
ACROSS THE AREA TONIGHT AND THURSDAY AHEAD OF THE UPPER LEVEL
TROUGH / LOW. WINDS SHOULD CONTINUE IN THE RANGE OF 5 TO 15 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  93  76  94 /  30  40  20  20
KBPT  76  94  75  94 /  30  40  20  20
KAEX  74  97  76  96 /  20  30  10  20
KLFT  76  94  76  94 /  30  40  20  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 9, 3:01 AM CST, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
401 AM CDT WED AUG 9 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-100915-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
401 AM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
TEMPERATURES BACK INTO THE MID TO UPPER 90S WITH SCATTERED
AFTERNOON THUNDERSTORMS MAINLY ALONG AND SOUTH OF THE I-10
CORRIDOR. STORMS WILL MOVE TO THE WEST TODAY. STORMS TO END AFTER
SUNSET.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
CONTINUED HOT WITH AFTERNOON TEMPERATURES INTO THE 90S THROUGH THE
PERIOD. WIDELY SCATTERED AFTERNOON STORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

K. KUYPER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, St. Mary

When
August 9, 4:00 PM CST
Where
St. Mary County, Franklin
Property damage
$70,000
Reported by
NEWSPAPER
Coordinates
29.635, -91.473 (the zone’s center; the record gives no point)

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2006Every state in 2006This day in weather historyWarnings in Louisiana, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525374.